Alert archive / North Carolina / Flash Flood Warnings in 2011

Flash Flood Warning 54, NWS Blacksburg, VA

July 7, 2011Rockingham County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Jul 7, 2011, 9:00 PM EDT for Rockingham County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2011, 9:00 PM EDT (01:00 UTC)
Expired
Jul 7, 2011, 9:38 PM EDT
In force
38 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Rockingham County, NC

The radar

The Roanoke radar (KFCX), 73 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1612 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WGUS51 KRNK 080100
FFWRNK
NCC157-080700-
/O.NEW.KRNK.FF.W.0054.110708T0100Z-110708T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
900 PM EDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 300 AM EDT FRIDAY.

* AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OREGON
  HILL...STONEVILLE...PRICE...EDEN AND DRAPER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA. AROUND TWO INCHES HAVE ALREADY FALLEN NEAR EDEN. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3654 7993 3654 7960 3640 7960 3641 7992

$$
1 follow-up statement
407 
WGUS71 KRNK 080138
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
938 PM EDT THU JUL 7 2011

NCC157-080149-
/O.CAN.KRNK.FF.W.0054.000000T0000Z-110708T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM NC-
938 PM EDT THU JUL 7 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN ROCKINGHAM
COUNTY...

HEAVY RAIN HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED.

LAT...LON 3654 7993 3654 7960 3640 7960 3641 7992

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 8:02 PM EDT, 58 minutes earlier.

Area forecast discussion, Jul 7, 8:02 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
802 PM EDT THU JUL 7 2011

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL REMAIN JUST TO OUR NORTH UNTIL AN
UPPER LEVEL DISTURBANCE SWEEPS IT THROUGH THE AREA LATE FRIDAY
AFTERNOON AND EVENING. THE FRONT WILL CONTINUE SOUTH OF THE AREA
ON SATURDAY AS HIGH PRESSURE BEGINS TO WORK ITS WAY INTO THE
REGION. THIS HIGH WILL HELP OUR WEATHER PATTERN TREND HOTTER AND
DRIER INTO THE FIRST HALF OF NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
SHOWER AND THUNDERSTORM ACTIVITY HAS BECOME CONFINED TO THE
SOUTHERN HALF OF THE FORECAST REGION THIS EVENING...MAINLY IN THE
VICINITY OF THE VIRGINIA/NORTH CAROLINA STATE LINE. MUCH OF THIS
ACTIVITY IS DIMINISHING WITH THE LOSS OF DAYTIME HEATING...
ALTHOUGH A FEW STRONG STORMS WILL STILL BE POSSIBLE...WITH HEAVY
RAIN AND GUSTY WINDS AS THE MAIN CONCERNS.

AT ANY RATE...LOWERED RAIN CHANCES SIGNIFICANTLY FOR THE NORTHERN
HALF OF OUR AREA FOR THE REMAINDER OF THE EVENING. ALSO...WITH
SUCH A MOIST TROPICAL AIRMASS IN PLACE ACROSS OUR REGION...RAISED
OVERNIGHT LOWS ACROSS THE EASTERN HALF OF THE REGION A DEGREE OR
TWO...AS SURFACE OBSERVATIONS INDICATE DEWPOINT TEMPERATURES IN
THE LOW 70S IN SOME AREAS. CLOUD COVER WILL ALSO LIMIT EVENING
COOLING...ALTHOUGH THESE CLOUDS WILL THIN OUT ONCE THE SHOWER AND
THUNDERSTORM ACTIVITY COMES TO AN END IN A FEW HOURS.

./PREVIOUS DISCUSSION/...
CONVECTION CONTINUES TO FIRE THIS AFTERNOON ACROSS PRIMARILY THE
SOUTHWESTERN PORTIONS OF THE AREA. SOME ACTIVITY WAS ALSO NOTED OVER
SOUTHEASTERN PARTS OF THE AREA. EXPECT COVERAGE TO SLOWLY EXPAND AND
DEVELOP NORTHWARD THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY
EVENING. AM NOT EXPECTING A COMPLETE DISSIPATION OF ACTIVITY AS WAS
EXPERIENCED LAST NIGHT. WITH THE APPROACH OF A SHORTWAVE TROUGH
THROUGH KENTUCKY...AND SMALL PIECES OF ENERGY RACING NORTHEAST IN
ADVANCE OF IT...WILL BE KEEPING AT LEAST A SLIGHT CHANCE OF SHOWERS
AND STORMS ACROSS THE REGION...WITH THE BEST CHANCES IN THE
SOUTHEAST WHERE THERE IS A WEAK INDICATION ONE OF THOSE SMALL PIECES
OF ENERGY MAY CROSS LATER TONIGHT.

FOR FRIDAY...WE ARE EXPECTING A VERY GENEROUS COVERAGE OF SHOWERS AND
STORMS THROUGH THE DAY...WITH THE BEST COVERAGE AND HEAVIEST RAIN
FROM ROUGHLY NOON AND ONWARD AS THE SHORTWAVE OVER KENTUCKY
APPROACHES. THE FRONT THAT HAS BEEN STALLED JUST NORTH OF OUR AREA
WILL FINALLY BE GIVEN A STRONG PUSH TO THE SOUTH AND INTO OUR
REGION. THE POSSIBILITY EXISTS FOR LOCALLY HEAVY RAIN WITH THE
STORMS AS MOISTURE POOLS IN ADVANCE OF THE APPROACHING WAVE/FRONT.
WILL HIGHLIGHT THIS CONCERN FOR FRIDAY AFTERNOON IN THE HAZARDOUS
WEATHER OUTLOOK.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
MODELS HAVE SHORT WAVE APPROACHING THE COUNTY WARNING AREA FROM THE
WEST IN EASTERN KENTUCKY AT 00Z/8PM SATURDAY...THEN CROSSING EAST OF
THE COUNTY WARNING AREA BY 12Z SATURDAY. ECMWF IS THE FASTEST BRING
THIS WAVE THROUGH THE MID ATLANTIC BUT OTHER MODELS SUGGEST IT MAY
TAKE MOST OF THE MORNING ON SATURDAY WHEN THE SURFACE LOW MOVES TO
THE EAST TO PUSH THE COLD FRONT SOUTH AND THE DEEPER MOISTURE SOUTH
AND EAST OF THE FORECAST AREA.

WILL MENTION THE THREAT OF HEAVY RAIN IN THE HAZARDOUS WEATHER
OUTLOOK FOR FRIDAY NIGHT. BASED HIGHS AND LOWS MAINLY ON MAV
GUIDANCE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
STARTING THE EXTENDED PERIOD WITH A 594 DM UPPER RIDGE CENTERED OVER
THE TENNESSEE VALLEY. RIDGE KEEPS WARM 850 MB TEMPERATURES...AROUND
+20...OVER THE FORECAST AREA ON MONDAY. TUESDAY THROUGH THURSDAY
THE RIDGE RETROGRADES AND TROFFING SLOWLY DEVELOPS OVER THE EASTERN
UNITED STATES. A COLD FRONT WILL ENTER THE MID ATLANTIC REGION ON
TUESDAY AND SLOWLY MOVE SOUTH INTO THE CAROLINAS BY THURSDAY. THIS
WILL BRING A CHANCE FOR DAILY SHOWERS AND THUNDERSTORMS BACK INTO
THE FORECAST FOR TUESDAY THROUGH THURSDAY. MAXIMUM TEMPERATURES WILL
BE 5 TO 10 DEGREES ABOVE NORMAL ON MONDAY THEN CLOSER TO NORMAL
THROUGH THE REST OF THE PERIOD WITH MORE CLOUDS AND PRECIPITATION IN
THE AREA.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SHOWER AND THUNDERSTORM ACTIVITY IS STARTING TO DIMINISH THIS
EVENING...HOWEVER STILL KEEPING AN EYE ON THUNDERSTORM ACTIVITY IN
THE VICINITY OF DAN...WHICH HAS BEEN LINGERING THERE FOR THE PAST
HOUR OR TWO. THESE THUNDERSTORMS HAVE BEEN VERY SLOW MOVING ALL
EVENING...AND EXPECT THAT A STORM PASSING OVER DAN WILL PRODUCE
VERY HEAVY RAIN...LIMITING VISIBILITY TO LESS THAN 1SM FOR AS LONG
AS A HALF HOUR. AT THIS POINT...DO NOT EXPECT ANY ADDITIONAL
THUNDERSTORM ACTIVITY FOR OUR OTHER TAF SITE THROUGH THE REMAINDER
OF THE EVENING.

OVERNIGHT...WITH A VERY MOIST ATMOSPHERE IN PLACE...EXPECT PATCHY
EARLY MORNING FOG TO DEVELOP SHORTLY BEFORE SUNRISE...WHICH WILL
LOWER VISIBILITY TO THE 2SM TO 5SM RANGE. VISIBILITIES WILL
IMPROVE QUICKLY AFTER 08/13Z...ONCE DAYTIME HEATING COMMENCES.

EXPECT THUNDERSTORM ACTIVITY TO BECOME WIDELY SCATTERED ON FRIDAY
AS ANOTHER STRONG DISTURBANCE PUSHES ACROSS THE REGION. AS WITH
TODAY...THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL AND GUSTY
WINDS...AND PROLONGED PERIODS OF HEAVY RAIN DUE TO THEIR SLOW
MOVING NATURE...WHICH CAN LIMIT SURFACE VISIBILITIES TO LESS THAN
A MILE. THUNDERSTORM ACTIVITY SHOULD SPREAD FROM WEST TO EAST
BEGINNING DURING THE EARLY AFTERNOON.

FRIDAY NIGHT INTO SATURDAY...PATCHY FOG...SOME DENSE IS EXPECTED
ACROSS THE AREA AS MOST LOCATIONS WILL HAVE RECEIVED SOME RAIN
FROM THE PRECIPITATION ON FRIDAY AND FRIDAY EVENING.

SATURDAY MORNING FOG/STRATUS BURNS OFF WITH THE APPROACH OF DRIER
HIGH PRESSURE. CANNOT RULE OUT ISOLATED/SCATTERED DEVELOPMENT
ACROSS THE SOUTH BY THE AFTERNOON.

HIGH PRESSURE BUILDS OVER THE AREA BY EARLY NEXT WEEK. ANTICIPATE
LITTLE IF ANY PRECIPITATION...AND MORNING FOG UNTIL SOILS HAVE A
CHANCE TO DRY OUT UNDER THE HIGH.

&&

.HYDROLOGY...
LOCALLY HEAVY RAIN IS POSSIBLE FRIDAY AFTERNOON INTO FRIDAY
EVENING WITH THE APPROACH AND PASSAGE OF A COLD FRONT AND UPPER
LEVEL DISTURBANCE. THE THREAT IS HIGHLIGHTED IN THE HAZARDOUS
WEATHER OUTLOOK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS
NEAR TERM...DS/NF
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DS/NF
HYDROLOGY...
Hazardous weather outlook, Jul 7, 3:28 PM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT THU JUL 7 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-081100-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
328 PM EDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE POSSIBLE THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY
THREATS FROM ANY SEVERE STORMS.

ALSO...MOST THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN. LOCALIZED
FLASH FLOODING IS POSSIBLE ON FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY AFTERNOON.

In the hours before

Special weather statement, Jul 7, 7:36 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
736 PM EDT THU JUL 7 2011

NCZ005-VAZ043-044-080030-
HENRY VA-PITTSYLVANIA VA-ROCKINGHAM NC-
736 PM EDT THU JUL 7 2011

...A STRONG THUNDERSTORM WILL AFFECT HENRY...PITTSYLVANIA AND
ROCKINGHAM COUNTIES...

AT 734 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF RIDGEWAY...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR EDEN AROUND 745 PM...DRAPER AROUND 810 PM AND
AIKEN SUMMIT AROUND 830 PM.

LAT...LON 3671 7975 3675 7948 3657 7944 3644 7985
      3651 7996
Local storm report, Jul 7, 7:50 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
750 PM EDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     FLASH FLOOD      2 SSW DUBLIN            37.09N 80.72W
07/07/2011                   PULASKI            VA   911 CALL CENTER

            ROCKSLIDE ON MOUNTAIN VIEW DR

&&

KM
Local storm report, Jul 7, 8:13 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
813 PM EDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             5 NE GALAX CITY         36.71N 80.85W
07/07/2011  E0.88 INCH       CARROLL            VA   PUBLIC

            NICKEL SIZE HAIL ON STONE BROOK DRIVE.

&&

CHENARD
Local storm report, Jul 7, 8:30 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
830 PM EDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     5 NE GALAX CITY         36.71N 80.86W
07/07/2011                   CARROLL            VA   PUBLIC

            KNOCKED TREE DOWN BRANCHES UPTO 12 INCHES IN DIAMETER.

0600 PM     HAIL             5 NE GALAX CITY         36.72N 80.86W
07/07/2011  E0.25 INCH       CARROLL            VA   PUBLIC

            DIME TO PEASIZED HAIL.

&&

16
Local storm report, Jul 7, 8:37 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
837 PM EDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     5 NE GALAX CITY         36.71N 80.86W
07/07/2011                   CARROLL            VA   PUBLIC

            TREE LIMBS UP TO 12 INCHES IN DIAMETER BLOWN DOWN.

&&

16
Special weather statement, Jul 7, 8:43 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
843 PM EDT THU JUL 7 2011

NCZ005-006-VAZ044-080115-
CASWELL NC-PITTSYLVANIA VA-ROCKINGHAM NC-
843 PM EDT THU JUL 7 2011

...A STRONG THUNDERSTORM WILL AFFECT CASWELL...PITTSYLVANIA AND
ROCKINGHAM COUNTIES...

AT 838 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF EDEN...MOVING NORTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR OREGON HILL AROUND 900 PM...DRAPER AROUND 910
PM AND MAYFIELD AROUND 915 PM.

LAT...LON 3649 8003 3655 7986 3654 7972 3660 7970
      3665 7956 3650 7937 3630 7953 3626 8004

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:43 PM EDTSpecial Weather StatementRNKRockingham32 min
Jul 8, 3:58 AM EDTFlash Flood WatchRNKAlleghany, Ashe, Surry, Watauga, Wilkes19 hr
Jul 8, 5:33 PM EDTSpecial Weather StatementRNKRockingham57 min
Jul 8, 6:06 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham54 min

Nearby

Flash Flood Warnings in North Carolina, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.